Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 292, NWS Austin/San Antonio, TX

July 4, 2007Wilson County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 4, 2007, 7:57 AM CDT for Wilson County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 7:57 AM CDT (12:57 UTC)
Expired
Jul 4, 2007, 2:00 PM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 59 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3369 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3369 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
513 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-57 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 041257
FFWEWX
TXC493-041900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
757 AM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WILSON COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...STOCKDALE...POTH...KOSCIUSKO...
  FLORESVILLE...

* UNTIL 200 PM CDT WEDNESDAY

* AT 754 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUTHERLAND
  SPRINGS...PANDORA AND LA VERNIA

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT EVER DRIVE THROUGH 
FLOODED AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA 
FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2919 9778 2889 9818 2912 9842 2944 9815
      2938 9812 2939 9811 2938 9785 2936 9786
      2924 9774

$$
4 follow-up statements
000 
WGUS74 KEWX 041448
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
947 AM CDT WED JUL 4 2007

TXC493-041900-
WILSON TX-
947 AM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
WILSON COUNTY...

AT 942 AM CDT...WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS WERE 
MOVING NORTHWEST AT 10 MPH ACROSS THE COASTAL PLAINS AND SOUTHERN 
PORTIONS OF SOUTH CENTRAL TEXAS. THESE STORMS WILL PRODUCE 
ADDITIONAL RAINFALL OVER GROUNDS WHICH ARE ALREADY SATURATED. 
ONGOING FLASH FLOODING IS LIKELY ACROSS THIS REGION.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUTHERLAND 
SPRINGS AND LA VERNIA.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT EVER DRIVE WHERE WATER COVERS THE ROAD. LESS THAN TWO FEET OF 
RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND 
PICKUPS. TURN AROUND DONT DROWN.

LAT...LON 2919 9778 2889 9818 2912 9842 2944 9815
      2938 9812 2939 9811 2938 9785 2936 9786
      2924 9774

$$
000 
WGUS74 KEWX 041606
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1106 AM CDT WED JUL 4 2007

TXC493-041900-
WILSON TX-
1106 AM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
WILSON COUNTY...

AT 1106 AM CDT...WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS WERE 
MOVING NORTHWEST AT 10 MPH ACROSS THE COASTAL PLAINS AND SOUTHERN 
PORTIONS OF SOUTH CENTRAL TEXAS. THESE STORMS WILL PRODUCE 
ADDITIONAL RAINFALL OVER GROUNDS WHICH ARE ALREADY SATURATED. 
ONGOING FLASH FLOODING IS LIKELY ACROSS THIS REGION.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUTHERLAND 
SPRINGS AND LA VERNIA.

LAT...LON 2919 9778 2889 9818 2912 9842 2944 9815
      2938 9812 2939 9811 2938 9785 2936 9786
      2924 9774

$$
000 
WGUS74 KEWX 041812
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
111 PM CDT WED JUL 4 2007

TXC493-041900-
WILSON TX-
111 PM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
WILSON COUNTY...

AT 106 PM CDT...LIGHT RAIN WAS FALLING ACROSS MUCH OF SOUTH CENTRAL 
TEXAS. HOWEVER...DUE TO ALREADY SATURATED GROUNDS AND RUNOFF FROM   
PREVIOUS RAINFALL...FLASH FLOODING CAN STILL BE EXPECTED THROUGH     
THE AFTERNOON.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SUTHERLAND 
SPRINGS AND LA VERNIA.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER 
CAN CARRY AWAY MOST VEHICLES. TURN AROUND DONT DROWN.

LAT...LON 2919 9778 2889 9818 2912 9842 2944 9815
      2938 9812 2939 9811 2938 9785 2936 9786
      2924 9774

$$
000 
WGUS74 KEWX 041852
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
151 PM CDT WED JUL 4 2007

TXC493-041901-
WILSON TX-
151 PM CDT WED JUL 4 2007

...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 200 PM CDT 
FOR WILSON COUNTY...

THE HEAVIEST OF THE RAINFALL OVER WILSON COUNTY HAS DISSIPATED. 
HOWEVER...THERE IS AN ONGOING CHANCE FOR ADDITIONAL SHOWERS AND 
THUNDERSTORMS THIS AFTERNOON AND EVENING. ANY ADDITIONAL RAIN MAY 
CAUSE FLASH FLOODING.

LAT...LON 2919 9778 2889 9818 2912 9842 2944 9815
      2938 9812 2939 9811 2938 9785 2936 9786
      2924 9774

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:27 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 4, 6:27 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
627 AM CDT WED JUL 4 2007

.AVIATION...
A NEAR CONTINUOUS PATTERN FOR CONVECTION WILL PERSIST FOR THE
PERIOD. AN AREA OF THUNDERSTORMS WILL SPREAD SLOWLY NORTH FROM
PEARSALL TO SAN ANTONIO TO LA GRANGE TO ENCOMPASS THE EASTERN TWO-
THIRDS OF SOUTH CENTRAL TEXAS BY AROUND NOON. MORE SCATTERED CONVECTION
SHOULD THEN BECOME POSSIBLE IN THE EARLY AFTERNOON ACROSS THE DRT
AREA. LOW IFR CIGS COULD BRIEFLY OCCUR AT ANY TIME OF DAY. THUS
WILL TRY TO NAIL DOWN THE EARLY PERIODS AND OPT FOR GENERAL
TRENDS FOR THE REMAINDER OF THE FORECAST.

&&

.PREV DISCUSSION... /ISSUED 328 AM CDT WED JUL 4 2007/

DISCUSSION...
THE UPPER LOW LOCATED ON TOP OF US THIS MORNING AND IS FORECAST TO
SLOWLY WOBBLE TOWARD THE SOUTHWEST ACROSS THE RIO GRANDE INTO
MEXICO OVER THE NEXT 24-48 HOURS. THIS WILL KEEP SOUTH CENTRAL TX
ON THE DANGEROUSLY WET SIDE OF THE UPPER LOW AT LEAST FOR THE NEXT
TWO DAYS AS DEEP GULF MOISTURE FEEDS INTO THE AREA...MAKING FOR
VERY EFFICIENT WARM RAIN PROCESSES ON TOP OF ALREADY SATURATED
SOILS. IN ADDITION WATER VAPOR IMAGERY AND GFS TIME CROSS SECTIONS
INDICATE POSSIBLE UPPER LEVEL SUB-TROPICAL MOISTURE TAP FROM THE
PACIFIC FEEDING INTO THE AREA. HAVE NO CHOICE BUT TO EXTEND THE
FLASH FLOOD WATCH THRU THURSDAY AFTERNOON WITH HEAVIEST RAIN FOCUS
SLOWLY SHIFTING WESTWARD TOWARD THE RIO GRANDE PLAINS BY LATE
TONIGHT/THURSDAY AND POSSIBLY INTO FRIDAY. LONG RANGE GUIDANCE
MOVE REMNANTS OF THE UPPER LOW BACK NWD INTO WEST CENTRAL TX OVER
THE WEEKEND INTO EARLY NEXT WEEK SO HAVE CONTINUED TREND OF LOWER
CHANCE-SLIGHT CHANCE POPS...BUT STAYING ABOVE MEX GUIDANCE POPS
WHICH ALWAYS TREND TOWARD MUCH DRIER CLIMATOLOGY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              83  71  85  72  90 /  70  60  60  40  50
AUSTIN BERGSTROM INTL AIRPORT  82  71  85  72  89 /  70  60  60  40  50
DEL RIO INTL AIRPORT           91  72  89  73  90 /  70  60  70  60  50
SAN ANTONIO INTL AIRPORT       83  72  86  74  90 /  80  60  60  40  50

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

01/18
Hazardous weather outlook, Jul 4, 5:02 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
502 AM CDT WED JUL 4 2007

TXZ171>173-183>194-202>209-217>225-228-051015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
502 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS IN EFFECT. AN UPPER LEVEL LOW PRESSURE
SYSTEM OVER SOUTH CENTRAL TEXAS MOVING SOUTHWESTWARD WILL COMBINE
WITH A VERY MOIST UNSTABLE AIRMASS OVER THE AREA. THERE IS A MODERATE
TO HIGH POTENTIAL FOR EXCESSIVE RAINFALL FROM WAVES OF SHOWERS AND
THUNDERSTORMS MOVING ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON. THERE WILL
CONTINUE TO BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS WITH
LOCALLY HEAVY RAINFALL AND FLASH FLOODING THROUGH AT LEAST THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:50 PM CDTFlash Flood WarningEWXComal3 hr
Jul 3, 7:50 PM CDTFlash Flood WarningEWXComal3 hr
Jul 3, 8:22 PM CDTFlash Flood WarningEWXKendall3 hr
Jul 4, 6:56 AM CDTFlash Flood WarningEWXAtascosa, DeWitt, Karnes, Lavaca6 hr
Jul 4, 6:56 AM CDTFlash Flood WarningEWXAtascosa, DeWitt, Frio, Karnes, Lavaca6 hr
Jul 4, 8:11 AM CDTFlash Flood WarningEWXGonzales6 hr
Jul 4, 8:51 AM CDTFlash Flood WarningEWXGuadalupe6 hr
Jul 4, 9:58 AM CDTFlash Flood WarningEWXBexar4 hr
Jul 4, 10:59 AM CDTFlash Flood WarningEWXComal, Hays6 hr
Jul 4, 12:52 PM CDTFlash Flood WarningEWXDeWitt, Karnes, Lavaca6 hr
Jul 4, 12:56 PM CDTFlash Flood WarningEWXAtascosa, Bexar, DeWitt, Frio, Karnes2 hr
Jul 4, 1:33 PM CDTFlash Flood WarningEWXWilliamson3 hr
Jul 4, 1:54 PM CDTFlash Flood WarningEWXBexar66 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.